MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL LRG; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON

SMITH & NEPHEW, INC. BIOINDUCTIVE IMPLANT W/ARTH DEL LRG; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Catalog Number 4566
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fluid Discharge (2686); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2022 a rotator cuff repair for bicep tenodesis was done using regeneten.On day 13 after surgery, the patient returned back with swelling and some discharge fluid from the wound site.The next day, the patient went for an exploration surgery, it was found pus, and a lot of serious fluids were seen.A culture swab test was done, and the result was negative and the total white blood cell was normal, with only crp rise.Two days later, a vac machine was applied to the wound, not much discharge was seen.On (b)(6) 2022, the patient went back for closure of the wound.However, a lot of discharge and whitish material was seen flowing out from the wound site.It seems like the regeneten was broken down into pieces.There was a small bridge seen in the deltoid too.The surgeon split the deltoid and saw a lot of whitish material inside.The repair for the rotator cuff was solid and stable.No sign of regeneten merging to the repair.The surgeon suspected that might be a hypersensitive reaction to regeneten implant.On (b)(6) 2022, the patient underwent another washout procedure, and no discharge was seen after that date.General inflammation was seen in the subacromial space.The cuff repair site seemed intact and there was soft-tissue growth over the anchor.The surgeon treated the patient with iv antibiotics.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Clinical evaluation found ¿the surgeon suspected a hyper-sensitivity reaction to regeneten implant.¿ according to the report, no revision was needed; the repair site is still intact without drainage.Per subsequent e-mail, the patient is doing fine.The device was not returned for evaluation; therefore, it cannot be concluded the reported clinical findings were associated with a malperformance of the smith and nephew device or patient sensitivity as reported.No further clinical/medical assessment is warranted at this time.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.The regeneten bioinductive implant is not indicated for patients with a known history of hypersensitivity to bovinederived materials.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
BIOINDUCTIVE IMPLANT W/ARTH DEL LRG
Common Device Name
MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13937896
Report Number3003604053-2022-00012
Device Sequence Number6701661
Product Code OWY
UDI-Device Identifier00885556735664
UDI-Public885556735664
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K140300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2022
Device Catalogue Number4566
Device Lot NumberA7180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale